Is this blindingly obvious or am I nuts? Again. Is the LDN working big style?

So, just a quickie; was prescribed an ointment for my ... there's no nice way of putting this. For my bum. I must have a bowel like a string of shopping bags but an anus the diameter of a goldfish's. Imagine pushing a melon through a keyhole. You get the drift.

So the ointment is to help heal the ... resultant problems of a ripping nature. BUT, the real ar*eholes - the ones with the prescription pads - failed to flag on my notes that I'd had this stuff years before and had a very bad reaction to it. Not locally - my nethers were quite content with the warm and cosy feeling it imparted to the region, but my heart raced, my head was splitting and I felt sick and weak.

Now you'd think that this time I'd shoved the whole tube up and squeezed it out like a torpedo from a submarine, but no, I had stuck to the instructions for a 2.5cm strip along the finger to the first joint to be inserted into the ... keyhole. I thought the top of my cranium was about to lift off. Mt heart rate shot up to over 90, I had hot flushes wild enough to light up a 30 stone sumo wrestler and I still feel sick some 7 days later.

I informed the surgery of their error, as you would imagine, but this morning, lying in bed, pulse at over 80 (it's normally 60-65 - I'm happy at that) and a BP of 131/88 (it's normally 110/75) I suddenly thought - what if it's the LDN? What if it is actually now working on the T4-T3 conversion? What if I'm getting better?

I can be so stuck in this crap that I expect to be ill - it's the norm for me. So for the last few days I've blamed the symptoms on the bum rush. But, panicked, I also cut down the LDN from 4.5 to 3mg, just in case. But what makes sense is that my thyroxine levels are to pot. Or rather, my crappy thyroxine levels are actually beginning to normalise. It just might be that I am actually improving!

Can you imagine that? Someone with a thyroid condition that has bedeviled her for 30 years is beginning to recover through a stupid little drug that was primarily used for junkies? Could my immune system, gone mad and turned-in on itself actually be up-regulating and recovering sufficient to allow the rest of me to begin to work? (Aided by having also been deprived of wheat, by the way)

A blood test will be an interesting read. But since they are so utterly misleading it will be a purely academic exercise. Still, watch this space!

Last edited by

15 Replies

oldestnewest
  • Schenks - chapeau, you are incredibly funny!!

    Have been following your posts on LDN with interest and this latest development could be great news for you. Nothing surprises me about the body, it really is a wonder. Do update in due course.

  • Merci! Interesting, isn't it? I'm curious about it. I didn't take any thyroxine today and feel less ill than i have done. It can't be the T4 - too soon I should think, so It has to be the T3 in the NDT. Longer term I'll have to try and work out which way to go. But hey ho. It's all grist, etc.

  • I have found recently that I have been agitated by things (neighbours/planning permissions etc etc) and that this strangely seems to have the effect of making me feel more well/ energised/achieve more. Perhaps somebody could explain the effects this agitation has on my adrenals and whether I need to continue at this pace of agitation to feel well. Love the posts. Looking forward to seeing how you get on with your B12. I haven't felt my toes in years although my levels are 'normal'. It seems like an obvious option for me.

  • Thanks, loue. That's not funny, numb toes. What do the AOs say? Have you tried B12?

  • Only sublingual with no obvious effect. Passed a diabetes test (i.e. don't have it) - which was GP response to numb toes. Kings hospital measured my nerve responses and said they work fine - don't understand why I can't feel toes. End of story. Vit B was 393 (range 180-914). What's an AO?

  • AO is my euphemism for doctor. It refers to a small sphincter. I'll leave you to work it out!!

    Uninterested in why you haven't tried self injecting with B12? At least you'd know immediately if that was the problem, as I'm sure you'll already know. I mean, you obviously have a big problem with neuropathy ...

  • That should read INTERESTED! Predictive text is cat!

  • Ah. I too have a healthy regard for the medical profession. Not. I wasn't aware/hadn't considered higher doses of b12/self injecting but I'll look into it. So diet (porridge, flax seeds, gluten free) doesn't work for your 'other problem'.

  • Flax seeds et al create composite canon balls, in my case!

  • I'm curious. What was the name of the stuff you thought had triggered problems?

  • It was glycerol trinitrate. The same stuff that is sprayed beneath the tongue of someone having a heart attack! Go figure.

  • Hi Schenks, it wasn't nitroglycerin cream by any chance if it was I had an extreme reaction to this also a few years ago. within seconds was violently vomiting and felt the room spinning.

    Palps and sweating, never tried a second dose as you can imagine! Its the same ingredient as used in a GTN spray for angina. Hope you feel better soon. x

    PS. I think its a reaction with T3 as both have an effect on cardio.

  • You've got it in one. And yet again we're dangerously failed by the medics.

  • How intriguing, Schenks. I hope, hope, hope that it's the beginning of a real return to health for you. I shall be following your progress with interest. And I'll be contacting the pharmacy for my own supply of LDN this week. I'll let you know how I get on.

    Jules. X

    PS. Thanks for the eye-wateringly hilarious descriptions of your travails with the... er... bum cream. 😂😄

  • SHHH! Not so loud! 😀

    Thanks, Jules! And I'm really looking forward to hearing from you about how you take to the LDN. Good luck and GO SLOWLY! (Sorry for shouting but can't do italics on my phone - as far as I know!

You may also like...